Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 39, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 10, 2018, 7:35 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 70 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 7:35 PM EDT (23:35 UTC)
- Expired
- May 10, 2018, 8:45 PM EDT
- In force
- 70 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:44 PM EDT | HAIL 1 | Rocky Mount, NC | |
| May 10, 7:55 PM EDT | HAIL 1 | 3 Wnw Kingsboro, NC | QUARTER-SIZED HAIL ON HIGHWAY 64. |
| May 10, 7:59 PM EDT | TSTM WND DMG | 2 Nw Leggett, NC | THUNDERSTORM WINDS DOWNED A COUPLE TREES NEAR DEER RUN FARM LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:23 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WUUS52 KRAH 102335
SVRRAH
NCC065-127-195-110045-
/O.NEW.KRAH.SV.W.0039.180510T2335Z-180511T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
735 PM EDT THU MAY 10 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Nash County in central North Carolina...
Edgecombe County in central North Carolina...
Central Wilson County in central North Carolina...
* Until 845 PM EDT
* At 735 PM EDT, severe thunderstorms were located along a line
extending from near Dortches to near Nashville to near Bailey,
moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Elm City, Dortches,
Bailey, Red Oak, Princeville and Sharpsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3582 7735 3583 7739 3582 7741 3581 7742
3581 7745 3580 7747 3576 7752 3565 7770
3576 7814 3583 7823 3614 7792 3606 7779
3603 7745 3600 7743 3600 7741 3599 7741
3590 7734
TIME...MOT...LOC 2335Z 290DEG 25KT 3608 7788 3594 7790 3582 7816
HAIL...0.88IN
WIND...60MPH
$$
JJM4 follow-up statements
401
WWUS52 KRAH 102349 RRA
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
749 PM EDT THU MAY 10 2018
NCC065-127-195-110045-
/O.CON.KRAH.SV.W.0039.000000T0000Z-180511T0045Z/
Nash NC-Edgecombe NC-Wilson NC-
749 PM EDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN NASH...EDGECOMBE AND CENTRAL WILSON COUNTIES...
At 748 PM EDT, a bowing line of severe thunderstorms were extended
from 6 miles northeast of Dortches to near Rocky Mount to near
Bailey, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Tarboro, Wilson, Elm City, Dortches, Bailey,
Princeville, Sharpsburg, Pinetops and Macclesfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3582 7735 3583 7739 3582 7741 3581 7742
3581 7745 3580 7747 3576 7752 3565 7770
3576 7814 3606 7779 3603 7745 3600 7743
3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 2348Z 289DEG 26KT 3605 7776 3591 7778 3579 7804
HAIL...0.88IN
WIND...60MPH
$$
JJM575
WWUS52 KRAH 110010
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
810 PM EDT THU MAY 10 2018
NCC127-110018-
/O.CAN.KRAH.SV.W.0039.000000T0000Z-180511T0045Z/
Nash NC-
810 PM EDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NASH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3575 7753 3565 7770 3573 7801 3585 7789
3584 7784 3594 7780 3605 7768 3603 7745
3600 7743 3600 7741 3590 7734
TIME...MOT...LOC 0008Z 290DEG 25KT 3601 7761 3587 7763 3575 7789
$$
NCC065-195-110045-
/O.CON.KRAH.SV.W.0039.000000T0000Z-180511T0045Z/
Edgecombe NC-Wilson NC-
810 PM EDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EDGECOMBE AND NORTHEASTERN WILSON COUNTIES...
At 808 PM EDT, severe thunderstorms were located along a line
extending from 10 miles east of Rocky Mount to near Tarboro to near
Wilson, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported quarter sized hail
between Tarboro and Rocky Mount.
IMPACT...Hail up to the size of quarters have caused damage to
vehicles. Expect wind damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Tarboro, Wilson, Elm City, Princeville, Sharpsburg,
Pinetops, Macclesfield, Conetoe and Speed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is also occurring with these storms, and may
lead to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3575 7753 3565 7770 3573 7801 3585 7789
3584 7784 3594 7780 3605 7768 3603 7745
3600 7743 3600 7741 3590 7734
TIME...MOT...LOC 0008Z 290DEG 25KT 3601 7761 3587 7763 3575 7789
HAIL...1.00IN
WIND...60MPH
$$
JJM071
WWUS52 KRAH 110038
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
838 PM EDT THU MAY 10 2018
NCC065-195-110045-
/O.CON.KRAH.SV.W.0039.000000T0000Z-180511T0045Z/
Edgecombe NC-Wilson NC-
838 PM EDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN EDGECOMBE AND EAST CENTRAL WILSON COUNTIES...
At 838 PM EDT, severe thunderstorms were located along a line
extending from 9 miles east of Tarboro to Bethel to 7 miles northwest
of Farmville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Princeville, Pinetops, Macclesfield and Conetoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3575 7753 3565 7770 3567 7779 3575 7771
3588 7755 3596 7738 3590 7734
TIME...MOT...LOC 0038Z 290DEG 25KT 3594 7739 3580 7741 3568 7767
HAIL...1.00IN
WIND...60MPH
$$
JJM927
WWUS52 KRAH 110043
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
843 PM EDT THU MAY 10 2018
NCC065-195-110052-
/O.EXP.KRAH.SV.W.0039.000000T0000Z-180511T0045Z/
Edgecombe NC-Wilson NC-
843 PM EDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDGECOMBE AND
EAST CENTRAL WILSON COUNTIES WILL EXPIRE AT 845 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with
these thunderstorms.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3575 7753 3565 7770 3567 7779 3575 7771
3588 7755 3596 7738 3590 7734
TIME...MOT...LOC 0042Z 290DEG 25KT 3593 7736 3579 7738 3567 7764
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:45 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 10, 2:45 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 245 PM EDT Thu May 10 2018 .SYNOPSIS... A weak cold front will move southeastward through the area tonight, before dissipating on Friday. Bermuda high pressure will build in from the east over the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 245 PM Thursday... Little change from previous discussion. Leading edge of shortwave trough and associated convection is starting to come into and across the central and southern Appalachians. Satellite trends across the region show cloud tops expanding and cooling east of the mtns. Expect convective rain chances to increase late this afternoon and into the evening as these advance east across the area, with the strongest cells capable of producing hail and damaging thunderstorm wind gusts. Previous discussion... A shortwave across the eastern Great Lakes this morning will become increasing sheared as it progresses eastward into New England and the Northeast US today. Central NC will find itself on the southern periphery of this wave with attendant weak surface trough/front crossing the area late this afternoon and evening. Well removed from the better upper dynamics/forcing and shear that will move through the NE US this afternoon and evening, forcing across central NC will be rather weak, limited to mainly weak near sfc convergence, as the surface trough crosses the area. However, strong daytime heating, featuring afternoon temps in the mid 80s, will result in steep low-level lapse rates. These steep low- level rates when coupled with with BL dewpoints in the lower 60s, will fuel moderate instability of 1500-2000 J/Kg that extends well into the mixed phased region. Despite the deep westerly flow in place, majority of the CAMS indicate a fairly congealed multi-cell line segment crossing the area between 18z to 03z. Given 20 to 25 kts of deep layer shear, some of the strongest updrafts will have the potential to produce severe weather, including, hail and damaging wind gusts. Plans with the late morning update is to increase to pops to likely this afternoon through this evening. In the wake of the convection, expect skies to clear late evening/overnight with the potential for patchy late, especially in areas where the heaviest rain occurs. Lows Friday morning 60-65. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 1250 PM Thursday... Central NC will be in a transitory weather pattern on Friday as the front moves east of the area and surface high pressure begins to build over the Atlantic. To the west, some shortwave energy over the mountains may trigger some afternoon showers and thunderstorms, but they are expected to stay confined to the west, leaving central NC dry and warm as winds keep a westerly component for much of the day before backing to southwesterly by evening. Expect the most cloud cover to be in the northwest with sunnier skies to the east. Highs will rise into the upper 80s to low 90s with highest temps in the southwest Piedmont and Sandhills. Lows on Friday night in the low to mid 60s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 1250 PM Thursday... No big changes for the weekend forecast as the Bermuda high will dominate the weather pattern bringing southwesterly flow to central NC and with it, an increase in temperature. While moisture will increase somewhat, the bulk of the wetter airmass will remain confined across south Florida and the eastern Gulf of Mexico. Expect plenty of sunshine but be aware of a chance of an isolated or scattered shower or thunderstorm during the afternoon hours. Highs in the low 90s each day with overnight lows very mild in the upper 60s. Despite highs in the 90s, afternoon dewpoints will top out in the low to mid 60s. Therefore these won't be overly oppressive days as far as humidity is concerned, but considering we are likely to see the warmest temps of the year so far, it will certainly feel more hot and humid then we are used to. The real forecast changes come early next week as the frontal system that was supposed to be dropping south into the area, will be held up north of the area and both models now indicating a possibility that this feature will never make it into NC, or maybe just into the very northern reaches of the forecast area. At the same time, moisture from the south is not scheduled to arrive until midweek. This significantly dries out the forecast for Monday and Tuesday. Again, there remains the possibility for afternoon convection across the north these days but southern portions of the forecast area should remain dry. No real change to temperatures from the weekend, especially on Monday with perhaps some lowering of temps for Tuesday as clouds encroach from the north. By Wednesday, a much wetter pattern will emerge as a low pressure system over the Gulf of Mexico will move northward, bringing a large amount of moisture with it. Therefore expect rain chances to increase significantly for Wednesday and beyond as this feature is expected to continue to keep conditions wet through the end of next week and possibly beyond as a reinforcing low emerges out of the Gulf of Mexico late next week. Cooler temps with significant cloud cover, lower 80s will be the likely highs with continued upper 60s at night. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 145 PM Thursday... A weak shortwave and attendant surface front/trough will move NW to SE across the area this afternoon and evening. A broken line of showers and thunderstorms will accompany the front. A brief period of sub-VFR conditions is possible with the stronger storms. Storms are expected to exit eastern areas aoa 03z, with skies clearing out overnight. Due to the clear skies and light winds, patchy fog could develop in areas that receive heavy rainfall. Any fog that develops, will quickly dissipate Friday after sunrise Friday with VFR conditions expected on Friday. The exception will be across the far NW Piedmont where an upper level disturbance crossing the mtns could produce an isolated/scattered showers/tstms. Aside from early morning fog each day, VFR parameters are expected through Monday. Rain chances are expected to increase late Tuesday and into Wednesday as an upper level low over the eastern Gulf of Mexico moves north into the SE US states. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...KCP NEAR TERM...CBL SHORT TERM...Ellis LONG TERM...Ellis AVIATION...CBL
Hazardous weather outlook, May 10, 4:32 PM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 432 PM EDT Thu May 10 2018 NCZ007>011-022>028-038>043-073>077-083-084-112045- Person-Granville-Vance-Warren-Halifax-Guilford-Alamance-Orange- Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond- 432 PM EDT Thu May 10 2018 ...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ078-085-086-088-089-112045- Wayne-Scotland-Hoke-Cumberland-Sampson- 432 PM EDT Thu May 10 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021-112045- Forsyth- 432 PM EDT Thu May 10 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. An isolated strong to severe storm is possible through this evening. Damaging thunderstorm wind gust and hail are the main severe threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 6:36 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
636 PM EDT THU MAY 10 2018
NCZ038-039-073-074-102330-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
636 PM EDT THU MAY 10 2018
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DAVIDSON... MONTGOMERY...RANDOLPH AND STANLY COUNTIES UNTIL 730 PM
EDT...
At 635 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles south of Thomasville, or 11 miles west of
Asheboro, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
High Point, Asheboro, Lexington, Albemarle, Randleman, Troy, Badin
Lake, North Carolina Zoo, Thomasville and Biscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3550 8030 3551 8018 3558 8021 3564 8029
3587 8025 3593 8005 3590 7954 3551 7956
3551 7977 3528 7971 3516 7962 3518 7985
3514 8002 3514 8007 3519 8011 3515 8016
3516 8022 3521 8025 3517 8035 3519 8051
TIME...MOT...LOC 2235Z 273DEG 23KT 3576 8002
JJMLocal storm report, May 10, 6:47 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 5 WNW GORMAN 36.06N 78.89W
05/10/2018 E0.88 INCH DURHAM NC TRAINED SPOTTER
NICKEL-SIZED HAIL ON THE NORTH SIDE OF
DURHAM.
&&
JFDSpecial weather statement, May 10, 6:47 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
647 PM EDT THU MAY 10 2018
NCZ026-041-102345-
Franklin NC-Wake NC-
647 PM EDT THU MAY 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAKE AND FRANKLIN
COUNTIES UNTIL 745 PM EDT...
At 647 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wake Forest, or 7 miles southeast of Creedmoor, moving east at 30
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Louisburg, Wake Forest, Zebulon, Franklinton, Bunn, Rolesville,
Youngsville, Centerville, Pilot and Ingleside.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3625 7819 3626 7817 3624 7816 3625 7813
3621 7811 3621 7805 3620 7801 3601 7814
3582 7826 3581 7827 3590 7858 3610 7853
3610 7837 3626 7828
TIME...MOT...LOC 2247Z 276DEG 27KT 3604 7861
JJMLocal storm report, May 10, 7:12 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 6 SW BAHAMA 36.12N 78.96W
05/10/2018 E0.25 INCH DURHAM NC TRAINED SPOTTER
PEA-SIZED HAIL AT HARDSCRABBLE DR AND ST
MARY'S RD IN BAHAMA.
&&
JFDSpecial weather statement, May 10, 7:24 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
724 PM EDT THU MAY 10 2018
NCZ027-028-043-110030-
Edgecombe NC-Nash NC-Wilson NC-
724 PM EDT THU MAY 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NASH...EDGECOMBE AND CENTRAL
WILSON COUNTIES UNTIL 830 PM EDT...
At 723 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bunn, or 10 miles west of Nashville, moving east at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Elm City, Dortches, Bailey,
Red Oak, Princeville and Sharpsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3576 7752 3564 7773 3581 7826 3615 7804
3611 7790 3602 7785 3600 7741 3590 7734
TIME...MOT...LOC 2323Z 266DEG 29KT 3598 7814
JJMLocal storm report, May 10, 7:25 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST 3 NE YOUNGSVILLE 36.05N 78.44W
05/10/2018 M45 MPH FRANKLIN NC TRAINED SPOTTER
MEASURED WIND GUST OF 45 MPH FROM THE NW.
&&
JFDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:34 PM EDT | Special Weather Statement | RAH | Forsyth | 56 min |
| May 10, 4:15 PM EDT | Special Weather Statement | RAH | Orange | 15 min |
| May 10, 4:27 PM EDT | Special Weather Statement | RAH | Orange | 33 min |
| May 10, 4:31 PM EDT | Special Weather Statement | RAH | Guilford | 59 min |
| May 10, 4:46 PM EDT | Special Weather Statement | RAH | Forsyth | 44 min |
| May 10, 4:54 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance | 51 min |
| May 10, 5:00 PM EDT | Special Weather Statement | RAH | Alamance | 45 min |
| May 10, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person | 55 min |
| May 10, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 42 min |
| May 10, 5:43 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 47 min |
| May 10, 5:50 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 55 min |
| May 10, 5:56 PM EDT | Special Weather Statement | RAH | Franklin | 64 min |
| May 10, 6:00 PM EDT | Special Weather Statement | RAH | Davidson | 45 min |
| May 10, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Wake | 48 min |
| May 10, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 44 min |
| May 10, 6:26 PM EDT | Special Weather Statement | RAH | Halifax | 79 min |
| May 10, 6:36 PM EDT | Special Weather Statement | RAH | Davidson, Montgomery, Randolph, Stanly | 54 min |
| May 10, 6:47 PM EDT | Special Weather Statement | RAH | Franklin | 58 min |
| May 10, 7:07 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 38 min |
| May 10, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 46 min |
| May 10, 7:24 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 66 min |
| May 10, 7:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore, Randolph | 57 min |
| May 10, 7:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 35 min |
| May 10, 7:53 PM EDT | Special Weather Statement | RAH | Anson | 52 min |
| May 10, 7:55 PM EDT | Special Weather Statement | RAH | Durham | 35 min |
| May 10, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.